Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 11, 2014, 4:41 AM CDT for 5 counties in Texas. It took effect at Mar 11, 2014, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 4:41 AM CDT (09:41 UTC)
- In effect from
- Mar 11, 2014, 1:00 PM CDT
- Expired
- Mar 12, 2014, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Collingsworth County, TX, Donley County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4905 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS74 KAMA 110941 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 441 AM CDT TUE MAR 11 2014 OKZ001>003-TXZ001>005-111900- /O.UPG.KAMA.HW.A.0002.140311T2000Z-140312T0400Z/ /O.NEW.KAMA.HW.W.0002.140311T1800Z-140312T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT 441 AM CDT TUE MAR 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE. * TIMING...1 PM THROUGH 1 AM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ006>009-011>014-016-017-111900- /O.UPG.KAMA.HW.A.0002.140311T2200Z-140312T0600Z/ /O.NEW.KAMA.HW.W.0002.140311T1800Z-140312T0600Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... HEREFORD...CANYON 441 AM CDT TUE MAR 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE. * TIMING...5 PM THROUGH 1 AM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUSTY MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ010-015-018>020-111900- /O.UPG.KAMA.HW.A.0002.140311T2200Z-140312T0600Z/ /O.NEW.KAMA.WI.Y.0003.140311T1800Z-140312T0600Z/ HEMPHILL-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 441 AM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...MAINLY SOUTHEAST OF A CLAUDE TO CANADIAN LINE. * TIMING...6 PM TUESDAY THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
4 follow-up statements
884 WWUS74 KAMA 111859 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 159 PM CDT TUE MAR 11 2014 OKZ001>003-TXZ001>009-011>014-016-017-120200- /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...HEREFORD...CANYON 159 PM CDT TUE MAR 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...A STRONG COLD FRONT WILL BRING SUSTAINED NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE. * TIMING...NOW THROUGH 1 AM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ010-015-018>020-120200- /O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ HEMPHILL-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 159 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...A STRONG COLD FRONT WILL BRING BRING SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...MAINLY SOUTHEAST OF A CLAUDE TO CANADIAN LINE. * TIMING...6 PM TODAY THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
906 WWUS74 KAMA 120110 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT TUE MAR 11 2014 TXZ001>004-006>009-011>014-016-017-120600- /O.NEW.KAMA.DU.Y.0001.140312T0110Z-140312T0600Z/ /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON- ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...HEREFORD... CANYON 810 PM CDT TUE MAR 11 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 AM. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ001>003-TXZ005-120600- /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ CIMARRON-TEXAS-BEAVER-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...BOOKER...HIGGINS...FOLLETT 810 PM CDT TUE MAR 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE WARNED AREA THROUGH 1 AM. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ018-019-120600- /O.NEW.KAMA.DU.Y.0001.140312T0110Z-140312T0600Z/ /O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...CLAUDE...CLARENDON 810 PM CDT TUE MAR 11 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ010-015-020-120600- /O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ HEMPHILL-WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER... WELLINGTON 810 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
906 WWUS74 KAMA 120210 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 910 PM CDT TUE MAR 11 2014 TXZ011-012-016-017-120600- /O.UPG.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/ /O.NEW.KAMA.DS.W.0001.140312T0210Z-140312T0600Z/ /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 910 PM CDT TUE MAR 11 2014 ...DUST STORM WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 AM. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN DOWN TO NEAR ZERO. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ TXZ001>004-006>009-013-014-120600- /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ /O.CON.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON- ROBERTS-CARSON-GRAY- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... PANHANDLE...WHITE DEER...PAMPA 910 PM CDT TUE MAR 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 AM. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ001>003-TXZ005-120600- /O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ CIMARRON-TEXAS-BEAVER-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...BOOKER...HIGGINS...FOLLETT 910 PM CDT TUE MAR 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE WARNED AREA THROUGH 1 AM. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ018-019-120600- /O.CON.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/ /O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...CLAUDE...CLARENDON 910 PM CDT TUE MAR 11 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ010-015-020-120600- /O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ HEMPHILL-WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER... WELLINGTON 910 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE. * TIMING...THROUGH 1 AM WEDNESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
352 WWUS74 KAMA 120559 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1259 AM CDT WED MAR 12 2014 TXZ011-012-016-017-120700- /O.EXP.KAMA.DS.W.0001.000000T0000Z-140312T0600Z/ /O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 1259 AM CDT WED MAR 12 2014 ...DUST STORM WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO IMPROVED WITH THE DECREASING WINDS. $$ TXZ001>004-006>009-013-014-120700- /O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ /O.EXP.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON- ROBERTS-CARSON-GRAY- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... PANHANDLE...WHITE DEER...PAMPA 1259 AM CDT WED MAR 12 2014 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO IMPROVED WITH THE DECREASING WINDS. $$ OKZ001>003-TXZ005-120700- /O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/ CIMARRON-TEXAS-BEAVER-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...BOOKER...HIGGINS...FOLLETT 1259 AM CDT WED MAR 12 2014 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. $$ TXZ018-019-120700- /O.EXP.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/ /O.EXP.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...CLAUDE...CLARENDON 1259 AM CDT WED MAR 12 2014 ...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... NORTH WINDS HAVE BEGUN TO WEAKEN...AND WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO IMPROVED WITH THE DECREASING WINDS. $$ TXZ010-015-020-120700- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/ HEMPHILL-WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER... WELLINGTON 1259 AM CDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... NORTH WINDS HAVE BEGUN TO WEAKEN...AND WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:06 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 11, 4:06 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CDT TUE MAR 11 2014
.DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING NOW WILL ELONGATE AND
SPLIT AS IT DIVES SOUTH THROUGH COLORADO AND KANSAS TODAY. A
POWERFUL COLD FRONT WILL BLAST ITS WAY SOUTH ACROSS THE PANHANDLES
THIS AFTERNOON AND EVENING IN ASSOCIATION WITH THE PASSAGE OF THE
SHORT WAVE TROUGH. SURFACE PRESSURE GRADIENT IS VERY TIGHT BETWEEN
LOW PRESSURE OVER NORTH CENTRAL TEXAS AND HIGH PRESSURE OVER
WYOMING BY LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS TIGHT
PRESSURE GRADIENT IS EXPECTED TO BRING NORTH WINDS OF 30 TO 40 MILES
AN HOUR ACROSS THE PANHANDLES WITH GUST TO AROUND 60 MILES AN HOUR
IN SOME SPOTS. HAVE GONE AHEAD AND TURNED THE HIGH WIND WATCH INTO
A HIGH WIND WARNING FOR MUCH OF THE CWA. ONLY THE FAR EAST CENTRAL
AND SOUTHEAST TEXAS PANHANDLE WILL BE IN A WIND ADVISORY. BLOWING
DUST MAY ALSO REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. RED
FLAG WARNING CRITERIA IS ALSO EXPECTED TO BE MET ACROSS THE CWA
TODAY AS RELATIVE HUMIDITY VALUES DROP TO 15 PERCENT OR BELOW AHEAD
AND JUST BEHIND THE COLD FRONT. THE WIND SHIFT AND SUDDEN INCREASE
IN THE WIND WILL ALSO CAUSE UNPREDICTABLE FIRE BEHAVIOR SHOULD A
FIRE START.
WINDS WILL SLOWLY DECREASE AFTER MIDNIGHT AND SHOULD BE BELOW 20 MPH
BY MID MORNING ON WEDNESDAY.
THE MODELS STILL WANT TO PAINT SOME VERY LIGHT QPF...MAINLY ACROSS
THE NORTHERN CWA...THURSDAY NIGHT INTO FRIDAY IN ASSOCIATION WITH
THE SECOND SHORT WAVE TROUGH APPROACHING FROM THE WEST. FOR NOW
WILL LEAVE THE FORECAST DRY AS IT LOOKS LIKE MOISTURE WILL BE
LACKING.
THE NEXT SYSTEM TO AFFECT THE PANHANDLES WILL ARRIVE BY THE SECOND
HALF OF THE WEEKEND. THIS SYSTEM SLIDES SOUTHEAST ON THE EAST SIDE
OF A WEST COAST RIDGE AND IT INTENSIFIES AS IT MOVES INTO THE
SOUTHERN HIGH PLAINS. AGAIN...THE MODELS WANT CHANGE THEIR TUNE
SINCE IT IS A NEW DAY. THEREFORE...WILL NOT INSERT ANY PRECIP FOR
LATE NEXT WEEKEND AT THIS TIME.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE
PANHANDLES TODAY AND THIS EVENING. LOWEST AFTERNOON RELATIVE
HUMIDITY VALUES WILL GET DOWN INTO THE 5 TO 15 PERCENT RANGE
ACROSS MUCH OF THE PANHANDLES. RELATIVE HUMIDITY VALUES WILL
START TO RECOVER SOME BEHIND A COLD ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE BY MID AFTERNOON...
BUT WINDS WILL BE INCREASING BEHIND THE COLD FRONT SO ANY
ONGOING FIRES COULD HAVE ERRATIC BEHAVIOR DUE TO THE SHIFTING
WINDS WITH THE FRONT.
WINDS WILL DECREASE SLOWLY AFTER MIDNIGHT TONIGHT AND THEY
WILL BE BELOW 15 MPH BY AROUND MID MORNING ON WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
PANHANDLES AGAIN ON THURSDAY AS SOUTHWEST WINDS INCREASE AND
RELATIVE HUMIDITY VALUES DROP.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 71 24 52 28 64 / 0 10 0 0 0
BEAVER OK 70 26 55 26 69 / 5 10 0 0 0
BOISE CITY OK 66 22 49 26 64 / 5 10 0 0 0
BORGER TX 73 28 54 34 66 / 0 10 0 0 0
BOYS RANCH TX 72 26 53 29 68 / 0 10 0 0 0
CANYON TX 73 24 53 26 64 / 0 10 0 0 0
CLARENDON TX 76 28 56 31 66 / 0 10 0 0 0
DALHART TX 70 21 51 24 65 / 5 10 0 0 0
GUYMON OK 70 24 54 26 67 / 5 10 0 0 0
HEREFORD TX 71 24 52 26 63 / 0 10 0 0 0
LIPSCOMB TX 72 31 54 25 68 / 0 10 0 0 0
PAMPA TX 70 27 52 31 62 / 0 10 0 0 0
SHAMROCK TX 78 31 55 29 66 / 0 10 0 0 0
WELLINGTON TX 83 32 58 31 68 / 0 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR THE FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...GRAY...
HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...COLLINGSWORTH...DONLEY...
HEMPHILL...WHEELER.
OK...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/15Hazardous weather outlook, Mar 11, 4:24 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 424 AM CDT TUE MAR 11 2014 OKZ001>003-TXZ001>020-112130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 424 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NORTH WINDS OF 30 TO 45 MILES AN HOUR WILL BE COMMON BEHIND A COLD FRONT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. SOME GUSTS TO AROUND 60 MILES AN HOUR WILL ALSO BE POSSIBLE. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN AFFECT UNTIL 1 AM WEDNESDAY MORNING. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE IN SOME SPOTS. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE PANHANDLES THROUGH THE MID EVENING FOR THE STRONG WINDS AND RELATIVE HUMIDITY VALUES IN THE 5 TO 15 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE PANHANDLES ON THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING TONIGHT AND ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:42 PM CDT | High Wind Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 7 hr |
| Mar 11, 4:41 AM CDT | High Wind Warning | AMA | Carson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 9 more | 20 hr |
| Mar 11, 4:53 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.